Alert archive / Oregon / Wind Advisories in 2016
Wind Advisory 20, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 25, 2016, 2:10 PM PDT for Klickitat County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at May 26, 2016, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2016, 2:10 PM PDT (21:10 UTC)
- In effect from
- May 26, 2016, 11:00 AM PDT
- Expired
- May 26, 2016, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Klickitat County, WA
The radar
The Pendleton radar (KPDT), 147 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 9.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
944 WWUS76 KPDT 252110 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 210 PM PDT WED MAY 25 2016 ...VERY WINDY IN THE COLUMBIA RIVER GORGE THURSDAY... .INCREASING WESTERLY ONSHORE SURFACE FLOW WILL KEEP CONDITIONS THROUGH THE COLUMBIA RIVER GORGE BREEZY TO WINDY THROUGH THURSDAY MORNING. CONDITIONS WILL BECOME VERY WINDY THURSDAY AFTERNOON INTO THURSDAY EVENING. ORZ041-WAZ024-260600- /O.NEW.KPDT.WI.Y.0020.160526T1800Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 210 PM PDT WED MAY 25 2016 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY. * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * TIMING...BREEZY WINDS WILL INCREASE...BECOMING VERY WINDY BY LATE MORNING AND EARLY AFTERNOON THURSDAY. THE WINDS WILL GRADUALLY DECREASE AFTER SUNSET THURSDAY EVENING. * IMPACTS....MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND THE HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
334 WWUS76 KPDT 260544 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1044 PM PDT WED MAY 25 2016 ...VERY WINDY IN THE COLUMBIA RIVER GORGE THURSDAY... .INCREASING WESTERLY ONSHORE SURFACE FLOW WILL KEEP CONDITIONS THROUGH THE COLUMBIA RIVER GORGE BREEZY TO WINDY THROUGH THURSDAY MORNING. CONDITIONS WILL BECOME VERY WINDY THURSDAY AFTERNOON INTO THURSDAY EVENING. ORZ041-WAZ024-261400- /O.CON.KPDT.WI.Y.0020.160526T1800Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 1044 PM PDT WED MAY 25 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT THURSDAY... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...BREEZY WINDS WILL INCREASE...BECOMING VERY WINDY BY LATE MORNING AND EARLY AFTERNOON THURSDAY. THE WINDS WILL GRADUALLY DECREASE AFTER SUNSET THURSDAY EVENING. * IMPACTS....MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND THE HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
947 WWUS76 KPDT 261019 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 319 AM PDT THU MAY 26 2016 ...VERY WINDY IN THE EASTERN COLUMBIA RIVER GORGE THIS AFTERNOON AND EARLY THIS EVENING... .INCREASING WESTERLY ONSHORE SURFACE FLOW WILL KEEP CONDITIONS IN THE EASTERN COLUMBIA RIVER GORGE BREEZY TO WINDY THIS MORNING. CONDITIONS WILL BECOME VERY WINDY AND GUSTY BY EARLY THIS AFTERNOON AND REMAIN VERY WINDY AND GUSTY INTO THIS EVENING. ORZ041-WAZ024-261830- /O.CON.KPDT.WI.Y.0020.160526T1800Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 319 AM PDT THU MAY 26 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...BREEZY WINDS WILL INCREASE AND BECOME VERY WINDY BY LATE MORNING AND CONTINUE VERY WINDY THROUGH THE AFTERNOON AND EARLY IN THE EVENING. THE WINDS WILL GRADUALLY DECREASE AFTER SUNSET THIS EVENING. * IMPACTS....MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND THE HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. && $$
301 WWUS76 KPDT 261657 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 957 AM PDT THU MAY 26 2016 ...VERY WINDY IN THE EASTERN COLUMBIA RIVER GORGE THROUGH EARLY THIS EVENING... .WESTERLY ONSHORE SURFACE FLOW WILL KEEP CONDITIONS IN THE EASTERN COLUMBIA RIVER GORGE BREEZY TO WINDY THIS MORNING. CONDITIONS WILL THEN BE VERY WINDY THIS AFTERNOON INTO THIS EVENING. ORZ041-WAZ024-270300- /O.CON.KPDT.WI.Y.0020.160526T1800Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 957 AM PDT THU MAY 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...BREEZY WINDS WILL INCREASE AND BECOME VERY WINDY BY THIS AFTERNOON. THESE STRONGER WINDS WILL CONTINUE INTO EARLY EVENING. THE WINDS WILL THEN GRADUALLY DECREASE AFTER SUNSET. * IMPACTS....MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND THE HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. && $$
297 WWUS76 KPDT 262054 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 154 PM PDT THU MAY 26 2016 ...VERY WINDY IN THE EASTERN COLUMBIA RIVER GORGE THROUGH EARLY THIS EVENING... .WESTERLY ONSHORE SURFACE FLOW WILL KEEP CONDITIONS WINDY TO VERY WINDY INTO THIS EVENING. ORZ041-WAZ024-270300- /O.CON.KPDT.WI.Y.0020.000000T0000Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 154 PM PDT THU MAY 26 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...WEST 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * TIMING...WINDY TO VERY WINDY CONDITIONS WILL CONTINUE INTO EARLY EVENING. THE WINDS WILL THEN GRADUALLY DECREASE AFTER SUNSET. * IMPACTS....MOTORISTS WILL EXPERIENCE DIFFICULTY WHILE DRIVING ON AREA ROADWAYS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. THIS INCLUDES INTERSTATE 84 AND THE HIGHWAY BRIDGES CROSSING THE COLUMBIA RIVER. ALSO LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 TO 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND BE PREPARED FOR SUDDEN WIND GUSTS. && $$
769 WWUS76 KPDT 270254 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 754 PM PDT THU MAY 26 2016 ORZ041-WAZ024-270400- /O.EXP.KPDT.WI.Y.0020.000000T0000Z-160527T0300Z/ EAST COLUMBIA RIVER GORGE OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...WHITE SALMON 754 PM PDT THU MAY 26 2016 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WINDS ACROSS THE AREA HAD DECREASED. ALTHOUGH BRIEF WIND GUSTS TO 35 MPH ARE POSSIBLE...THE THREAT FOR ADVISORY LEVEL WINDS HAD DIMINISHED AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 25, 10:20 AM PDT, 3 hours 50 minutes earlier.
Area forecast discussion, May 25, 10:20 AM PDT, 3 hours 50 minutes before
Area Forecast Discussion National Weather Service Pendleton OR 1020 AM PDT WED MAY 25 2016 updated aviation discussion .SHORT TERM...Morning Update...An upper level trough will continue to weaken and shift east today. Thus upper level flow will become increasingly northwesterly and drier. Surface flow will become increasingly onshore with breezy winds through the Cascade gaps, particularly into the Gorge and the Kittitas Valley. These winds will keep high temps slightly below seasonal in the Gorge, the Kittitas Valley, and over north-central and central Oregon. There will be enough instability and lingering moisture for isolated to scattered showers from the Blue mountains east to Wallowa county and south through Grant county. Instability over Wallowa county may be sufficient for stray, brief thunderstorms from mid afternoon to early evening. Elsewhere, a few showers may occur over mountain ridges. Updates this morning included adding the mention of thunderstorms in Wallowa county, adjusting shower coverages, winds and high temps. 90 .LONG TERM...Previous Discussion...Weak upper level trough over the region Saturday and Sunday with northwest flow aloft. Scattered showers over the Cascades and Blues otherwise partly to mostly cloudy skies. Temperatures near normal with highs in the 60s to mid 70s. Upper level ridge building into the area Monday and Tuesday with partly cloudy skies and warmer temps. Highs in the 70s with near 80 in the Columbia basin. No significant winds expected through the extended period. && .AVIATION...18Z TAFS...Sct-bkn 040-060 today at KRDM, KBDN, KPDT and KALW then clearing overnight. Winds increase becoming westerly 10-20kt and higher gusts through early tonight and then decrease overnight. && .PRELIMINARY POINT TEMPS/POPS... PDT 74 48 69 46 / 0 0 10 10 ALW 74 52 70 50 / 10 0 10 10 PSC 80 52 76 50 / 0 0 0 10 YKM 79 48 72 44 / 10 0 0 10 HRI 78 51 73 49 / 0 0 0 10 ELN 73 48 65 46 / 0 0 10 10 RDM 66 38 65 36 / 10 0 10 10 LGD 69 44 65 42 / 20 10 10 10 GCD 69 42 66 41 / 20 10 10 10 DLS 72 52 68 51 / 10 0 10 10 && .PDT Watches/Warnings/Advisories... OR...None. WA...None. && 90/94/91
Nearby
Wind Advisories in Oregon, 2016Wind Advisories in Washington, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.